Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 2, 2019, 6:57 AM EST for Gadsden County, Leon County, Florida. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2019, 6:57 AM EST (11:57 UTC)
- Expired
- Mar 2, 2019, 7:45 AM EST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 5 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 7:21 AM EST | HAIL 0.7 | 1 Se Lake Bradford, FL | SOCIAL MEDIA REPORT. ESTIMATED DIME SIZE HAIL. TIME ESTIMATED. |
| Mar 2, 7:25 AM EST | TSTM WND DMG | 2 Ne Spring Hill, FL | DEBRIS COVERING SPRINGHILL ROAD FOR AT LEAST 2 MILES SOUTH OF THE AIRPORT. ALSO REPORTED TWISTED AND BROKEN TREES. |
| Mar 2, 7:25 AM EST | HAIL 0.7 | 2 Ssw Tallahassee Inter, FL | LARGE AMOUNTS OF DIME SIZE HAIL ACCUMULATED ON THE GROUND ALONG SPRINGHILL ROAD SOUTH OF THE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WUUS52 KTAE 021157
SVRTAE
FLC039-073-021245-
/O.NEW.KTAE.SV.W.0028.190302T1157Z-190302T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
657 AM EST SAT MAR 2 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Gadsden County in Big Bend of Florida...
Southwestern Leon County in Big Bend of Florida...
* Until 745 AM EST.
* At 657 AM EST, a severe thunderstorm was located 7 miles southwest
of Midway, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford,
Leon Sinks, Gaither Community Center, Lake Munson, Tallahassee
Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall,
Tallahassee Regional A/P, State Capital Complex, Governors Square
Mall, Springsax Park, Belair and Lake Talquin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 8425 3030 8425 3030 8430 3036 8461
3046 8459 3048 8422 3039 8420 3029 8424
TIME...MOT...LOC 1157Z 278DEG 20KT 3041 8454
HAIL...1.00IN
WIND...60MPH
$$
30-PULLIN3 follow-up statements
493
WWUS52 KTAE 021212
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
712 AM EST SAT MAR 2 2019
FLC039-021221-
/O.CAN.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Gadsden FL-
712 AM EST SAT MAR 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GADSDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3030 8425 3030 8431 3034 8450 3046 8446
3046 8444 3047 8441 3048 8422 3039 8420
3029 8424 3029 8425
TIME...MOT...LOC 1211Z 278DEG 20KT 3040 8445
$$
FLC073-021245-
/O.CON.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
712 AM EST SAT MAR 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR SOUTH CENTRAL LEON COUNTY...
At 711 AM EST, a severe thunderstorm was located near Midway, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall, Tallahassee
Regional A/P, State Capital Complex, Governors Square Mall, Springsax
Park, Belair and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 8425 3030 8431 3034 8450 3046 8446
3046 8444 3047 8441 3048 8422 3039 8420
3029 8424 3029 8425
TIME...MOT...LOC 1211Z 278DEG 20KT 3040 8445
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLL309
WWUS52 KTAE 021225
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
725 AM EST SAT MAR 2 2019
FLC073-021245-
/O.CON.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
725 AM EST SAT MAR 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR SOUTH CENTRAL LEON COUNTY...
At 725 AM EST, a severe thunderstorm was located near Tallahassee
Comm College, or 7 miles southwest of Tallahassee, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall, Tallahassee
Regional A/P, State Capital Complex, Governors Square Mall, Springsax
Park, Belair and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 8425 3030 8431 3032 8442 3047 8439
3048 8422 3039 8420 3029 8424 3029 8425
TIME...MOT...LOC 1225Z 278DEG 20KT 3039 8436
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLL939
WWUS52 KTAE 021239
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
739 AM EST SAT MAR 2 2019
FLC073-021249-
/O.EXP.KTAE.SV.W.0028.000000T0000Z-190302T1245Z/
Leon FL-
739 AM EST SAT MAR 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEON COUNTY WILL
EXPIRE AT 745 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3030 8425 3030 8431 3032 8442 3047 8439
3048 8422 3039 8420 3029 8424 3029 8425
TIME...MOT...LOC 1239Z 278DEG 20KT 3038 8428
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:28 AM EST, 29 minutes earlier.
Area forecast discussion, Mar 2, 6:28 AM EST, 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 628 AM EST Sat Mar 2 2019 .AVIATION... [Through 12Z Sunday] Fog and low stratus continue at all sites at this hour, with IFR to LIFR conditions being observed. Conditions will improve after sunrise, with VFR conditions expected once again by late morning/early afternoon. Sct TSRA will affect TLH and VLD within the next few hours this morning. Additional redevelopment is possible this afternoon, but confidence in any of this activity directly affecting terminals remains low at this time. && .PREV DISCUSSION [231 AM EST]... .NEAR TERM [Through Today]... A subtle upper level shortwave trough will push into the region this morning, generating an area of showers and thunderstorms around 12Z. Expect this activity to push eastward across the region this morning, exiting by early afternoon. Additional showers will likely redevelop late this afternoon/early this evening for several hours before dissipating. Given the early start to convection today and expected cloud cover, decided to undercut guidance by several degrees for afternoon highs. Expect temperatures to generally reach the lower 70s. .SHORT TERM [Tonight Through Monday]... Scattered convection from this afternoon will diminish during the overnight hours. Attention will then focus on the Sunday through Sunday night period as a stronger shortwave and surface cold front moves through the area. All of the available guidance still suggest a marginal to slight risk of severe storms across the area from Sunday afternoon into the Sunday night period. The 00z NAM, GFS, and ECMWF all move a 45-55 knot 850 mb jet across the northern and western portions of the forecast area Sunday afternoon into the overnight hours. The NAM is the strongest of the guidance, and the ECMWF appears slightly stronger than the GFS. The ECMWF has SBCAPE around 500 j/kg overlaid with 0-1 km helicity over 300 m2/s2 along the southeast Alabama and southwest Georgia border by Sunday evening. A squall line will likely move from west to east across the forecast area during the late Sunday afternoon and overnight period. While gradual weakening will probably occur as it moves deeper into the forecast area due to dynamics and instability gradually decreasing with time, the line may still be severe as it enters the western and northern portions of the forecast area. Given the amount of helicity and the forecast hodographs, a couple of tornadoes can't be ruled out along with the threat of straight line winds. .LONG TERM [Monday Night Through Saturday]... Quiet and cool conditions will prevail behind the weekend frontal system. A very weak disturbance passes through late Monday night into Tuesday, but it'll be hard to get anything more than a few clouds/sprinkles. A stronger push of cooler and drier air arrives during the day on Tuesday, keeping conditions cool and quiet for most of the remainder of the week. A light freeze is possible across the northwest portions of the area on Tuesday night. .MARINE... Fair boating conditions are forecast through this evening. Increasing winds and seas are expected for Sunday and Monday due to the passage of a cold front. Winds and seas are expected to remain elevated through mid-week. .FIRE WEATHER... Outside of low dispersions across portions of the Florida Panhandle and Big Bend this afternoon, hazardous fire weather conditions are not expected this weekend. Expect wetting rains across portions of the region today and again on Sunday. .HYDROLOGY... Through Sunday night, rainfall amounts of 1 to 2 inches are possible across most of the area with the exception of the southeast big bend, where lesser amounts are expected. Given that it's been dry recently, widespread flooding is not currently expected with this system unless expected rainfall amounts increase. However, locally heavier amounts are possible in a short period of time with convection, and this could cause localized flooding of poor drainage areas. The greatest potential for this to occur is across the northern portions of the area on Sunday and Sunday night, generally from near Dothan to Albany and northward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 64 79 59 67 / 60 20 40 80 40 Panama City 73 64 75 55 62 / 50 20 50 80 30 Dothan 73 62 76 48 57 / 30 20 80 90 20 Albany 73 61 77 52 60 / 30 20 70 90 20 Valdosta 73 62 80 60 66 / 60 20 40 80 50 Cross City 76 63 79 63 71 / 50 10 10 70 60 Apalachicola 72 64 72 60 65 / 50 20 40 80 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...DVD LONG TERM...DVD AVIATION...Pullin MARINE...DVD FIRE WEATHER...Pullin HYDROLOGY...DVD
In the hours before
Special weather statement, Mar 2, 4:55 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 AM EST SAT MAR 2 2019
ALZ069-FLZ010-011-GAZ155-156-021045-
Houston AL-Jackson FL-Washington FL-Decatur GA-Seminole GA-
455 AM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
NORTHEASTERN WASHINGTON...SOUTHWESTERN DECATUR AND SEMINOLE COUNTIES
UNTIL 545 AM EST/445 AM CST/...
At 455 AM EST/355 AM CST/, Doppler radar was tracking a strong
thunderstorm over Chipley, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cottonwood, Chipley, Donalsonville, Marianna, Chattahoochee, Malone,
Sneads, Cottondale, Grand Ridge, Greenwood, Alford, Iron City,
Campbellton, Bascom, Crosby, Grangeburg, Lovedale, Dellwood,
Donaldsonville A/P and Bahoma.
LAT...LON 3082 8560 3114 8526 3111 8503 3107 8503
3107 8481 3106 8474 3075 8484 3074 8486
3071 8485 3061 8514 3061 8517 3060 8517
3056 8526 3057 8528 3079 8561
TIME...MOT...LOC 0955Z 241DEG 28KT 3076 8550
30-PULLINLocal storm report, Mar 2, 5:59 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EST SAT MAR 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HAIL 1 NW NETTLE RIDGE 30.49N 85.06W
03/02/2019 E0.75 INCH CALHOUN FL PUBLIC
MPING REPORT.
&&
DVDLocal storm report, Mar 2, 6:19 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 AM EST SAT MAR 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 1 WNW DURHAM 30.47N 85.09W
03/02/2019 E1.00 INCH CALHOUN FL LAW ENFORCEMENT
ESTIMATED ON THE ROAD BETWEEN BLOUNTSTOWN
AND ALTHA.
&&
DVDSpecial weather statement, Mar 2, 6:49 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 AM EST SAT MAR 2 2019
FLZ016-017-021230-
Gadsden FL-Leon FL-
649 AM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND
SOUTHWESTERN LEON COUNTIES UNTIL 730 AM EST...
At 649 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Midway, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Midway, Tallahassee, Tallahassee Comm College, Doak Campbell Stadium,
Springsax Park, Lake Bradford, Lake Talquin, Andrew, Gaither
Community Center, Lake Munson, Fort Braden, Wetumpka, Bloxham,
Innovation Park, Tallahassee Regional A/P and Mission San Luis.
LAT...LON 3037 8467 3038 8467 3039 8465 3039 8467
3050 8466 3049 8432 3039 8428 3030 8436
TIME...MOT...LOC 1149Z 278DEG 20KT 3043 8458
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:55 AM EST | Special Weather Statement | TAE | Jackson | 50 min |
| Mar 2, 5:12 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 33 min |
| Mar 2, 5:41 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Liberty | 49 min |
| Mar 2, 6:49 AM EST | Special Weather Statement | TAE | Leon | 41 min |
| Mar 2, 7:38 AM EST | Special Weather Statement | TAE | Jefferson | 37 min |
| Mar 2, 8:14 AM EST | Special Weather Statement | TAE | Jefferson | 31 min |
| Mar 2, 3:19 PM EST | Special Weather Statement | TAE | Washington | 26 min |
| Mar 2, 3:59 PM EST | Special Weather Statement | TAE | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.